MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) ACUSNARE POLYPECTOMY SNARE; ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES

WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) ACUSNARE POLYPECTOMY SNARE; ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES
Model Number G22700
Medical Device Problem Codes Failure to Cut (2587); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the pictures provided in response to this report because the product said to be involved was not provided to cook for evaluation.Per the photos provided we cannot complete a full evaluation.Without the product or substantial evidence to contradict the complaint, it is considered confirmed based solely on statements and photos describing the event.The first two photos show the base of the handle and the sheath is kinked/buckled on both devices.The third and fourth photos show the labels, and the lot number matches that in the report.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the photos provided confirmed the report; however, we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use states: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." instructions for use states: "fully retract and extend snare to confirm smooth operation of device." instructions for use states: "inspect active cord.Cord must be free of kinks, bends, breaks, and exposed wires to allow for accurate transfer of current.If an abnormality is noted, do not use active cord." prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During an unspecified polypectomy, the physician used two cook acusnare polypectomy snare.It was reported [that] when checking the snare worked with just the tip out, it was okay but when fully opened during polypectomy, the plastic coating started to melt and staff could smell burning plastic.Customer provided photos showing the base of the handle and the sheath is kinked/buckled on both devices.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
During an unspecified polypectomy, the physician used two cook acusnare polypectomy snares.It was reported [that] when checking the snare worked with just the tip out, it was okay but when fully opened during polypectomy, the plastic coating started to melt and staff could smell burning plastic.Customer provided photos showing the base of the handle and the sheath is kinked/buckled on both devices.Additional information was provided stating that no coagulation/burning was applied when the snare was around the polyp.The snare bunched and melted at the handle.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the pictures provided in response to this report because the product said to be involved was not provided to cook for evaluation.Per the photos provided we cannot complete a full evaluation.Without the product or substantial evidence to contradict the complaint, it is considered confirmed based solely on statements and photos describing the event.The first and second photos show the base of the handle and the sheath is kinked/buckled on both devices.The third and fourth photos show the labels, and the lot number matches that in the report.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the photos provided confirmed the report; however, we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.One possible cause of this report is use with an incompatible active cord.The ifu states "this device must only be used with an active cord compatible with a 3 mm diameter connector.This device has only been verified to be compatible with the following cook active cords: acu-1 and acu-1-vl (supplied non-sterile)." the instructions for use contain the following additional information to assist with proper set-up and use of the device: "before using this device, follow the recommendations provided by the electrosurgical unit manufacturer to ensure patient safety through the proper placement and utilization of the patient return electrode.Ensure that a proper path from the patient return electrode to the electrosurgical unit is maintained throughout the procedure." "inspect the active cord.The cord must be free of kinks, bends, breaks and exposed wires to allow for the accurate transfer of current.If an abnormality is noted, do not use the active cord." "securely connect the active cord to the device handle and electrosurgical unit.The active cord fittings should fit snugly into both the device handle and electrosurgical unit.Following the instructions from the electrosurgical unit manufacturer, position the patient return electrode and connect it to the electrosurgical unit." "following electrosurgical unit manufacturer's instructions for settings, verify the desired settings and activate the electrosurgical unit.Note: the maximum rated input voltage for this device is 2kvp-p for cut mode and 5 kvp-p for coagulation mode." prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is remote.Quality assurance will continue to monitor for complaint trends.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES
Manufacturer (Section D)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key21752612
Report Number1037905-2025-00257
Device Sequence Number8236111
Product Code FDI
UDI-Device Identifier00827002227002
UDI-Public(01)00827002227002(17)270625(10)W4848808
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K173673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22700
Device Catalogue NumberASH-1-S
Device Lot NumberW4848808
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/10/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERBE VIO 200D.; OLYMPUS ENDOSCOPE, UNKNOWN MODEL.
Patient SexUnknown